MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Initial information for this report was received from the national agency for the safety of medicine and health products (ansm) of (b)(6).International customer reported that approximately 20 mls of unspecified chemotherapy medication leaked from a peripherally inserted central catheter (picc) line.The conditions and circumstances including the device implantation date and duration of implantation were not provided.The leak was observed at the level of the anti-reflux valve.The picc line leak was sealed ("plaster" ) and the anti-reflux valve disconnected.Attempts to obtain additional information from the customer were not successful.No further event or patient information was provided.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device was conducted during the investigation, and no issues were found related to the reported issue.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The turbo-ject standard power injectable picc line picc is shipped with instructions for use (ifu), which clearly state the proper warnings, precautions, and instructions for use with each device.Specifically; ¿do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow¿.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6361069
Report Number1820334-2017-00311
Device Sequence Number552566
Product Code LJS
UDI-Device Identifier00827002037854
UDI-Public(01)00827002037854(17)180509(10)6959175
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-NT-1110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2017
Supplement Date Received by Manufacturer01/24/2018
Initial Report FDA Received Date02/27/2017
Supplement Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1